MAUDE Adverse Event Report: AESCULAP AG ACTIV L INF.PLATE S1 SIZE L 5°/SPIKES; IMPLANTS SPINAL MOTION

AESCULAP AG ACTIV L INF.PLATE S1 SIZE L 5°/SPIKES; IMPLANTS SPINAL MOTION
Model Number SW996K
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Failure of Implant (1924); Implant Pain (4561)
Date of Event 01/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to aesculap inc.That an activ l inf.Plate s1 size l 5°/spikes (part # sw996k) was implanted on an unknown date.According to the complainant the patient underwent a revision surgery on (b)(6) 2024.Reportedly the implants were removed due to the patient's complaints of pain.There was no defects found with the implants upon removal.The surgeon felt that the patient's symptoms were psychological in nature as such the complaint was not reported nor was an explant kit requested.The surgeon sent the device to pathology and no growth was found to indicate an infection.The devices are with the hospital and not available for evaluation.The adverse event is filed under aic reference (b)(4).Associated medwatch reports: 2916714-2024-00078 and 2916714-2024-00079.
 
Additional Manufacturer Narrative
Investigation on-going.Should relevant additional information/investigation results become available, a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Manufacturing site evaluation: the device was not returned to the manufacturer for physical evaluation.Additionally, no on-site evaluation of the unit was performed and no parts were returned for failure analysis.Therefore, the investigation was not able to confirm a device issue that could be associated with the reported event.The device history records (dhr) were reviewed for the available lot number; the device was found to be within specification at the time of production.All device history records (dhr) are reviewed and released according to documented procedures and a device is not released if it does not meet requirements or is nonconforming.A definitive conclusion regarding the complaint incident cannot be reached without a physical examination of the complaint device.

Brand Name
ACTIV L INF.PLATE S1 SIZE L 5°/SPIKES
Common Device Name
IMPLANTS SPINAL MOTION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key19237142
Report Number2916714-2024-00080
Device Sequence Number20859794
Product Code MJO
UDI-Device Identifier04046963143862
UDI-Public4046963143862
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
Report Date (Section F) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model NumberSW996K
Device Catalogue NumberSW996K
Device Lot Number52657933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/17/2024
Device Age40 MO
Event Location Hospital
Date Report to Manufacturer04/17/2024
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date09/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Date Report Sent to FDA05/03/2024